A fast algorithm for proving terminating hypergeometric identities

Research output: Contribution to journalArticle

123 Scopus citations


An algorithm for proving terminating hypergeometric identities, and thus binomial coefficients identities, is presented. It is based upon Gosper's algorithm for indefinite hypergeometric summation. A MAPLE program implementing this algorithm succeeded in proving almost all known identities. Hitherto the proof of such identities was an exclusively human endeavor.

Original languageEnglish (US)
Pages (from-to)207-211
Number of pages5
JournalDiscrete Mathematics
Issue number2
StatePublished - Mar 1 1990

All Science Journal Classification (ASJC) codes

  • Theoretical Computer Science
  • Discrete Mathematics and Combinatorics

Cite this